Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 10, 2008, 11:13 AM CST for Pike County, Walthall County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2008, 11:13 AM CST (17:13 UTC)
- Expired
- Jan 10, 2008, 12:00 PM CST
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pike County, MS, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 11:16 AM CST | HAIL 0.25 | Mccomb Airport, MS | CORRELATED TO VIL 48 KG/M2 AT REPORT TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 7:46 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 101714
TORLIX
MSC113-147-101800-
/O.NEW.KLIX.TO.W.0005.080110T1713Z-080110T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 AM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
PIKE COUNTY IN SOUTHERN MISSISSIPPI...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL NOON CST
* AT 1111 AM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
MAGNOLIA...OR ABOUT 9 MILES SOUTH OF MCCOMB...MOVING NORTHEAST AT
30 MPH.
* THE TORNADO WILL BE NEAR...
RURAL PIKE COUNTY AT 1130 AM CST
RURAL WALTHALL COUNTY AT 1140 AM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY TO QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS NEAR
70 MPH.
AT 1108 AM CST...PIKE COUNTY OFFICIALS REPORTED A TORNADO TOUCHDOWN
JUST WEST OF THE CITY LIMITS OF MAGNOLIA. MAGNOLIA IS IN THE PATH OF
THIS STORM. TAKE COVER NOW
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3137 9023 3119 9011 3117 9011 3100 9051
3100 9053 3102 9055 3105 9056 3119 9054
TIME...MOT...LOC 1713Z 239DEG 30KT 3112 9047
$$
242 follow-up statements
000
WWUS54 KLIX 101735
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1134 AM CST THU JAN 10 2008
MSC113-147-101800-
/O.CON.KLIX.TO.W.0005.000000T0000Z-080110T1800Z/
PIKE MS-WALTHALL MS-
1134 AM CST THU JAN 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CST FOR WALTHALL
AND PIKE COUNTIES...
AT 1108 AM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
MAGNOLIA. AT 1130 AM CST...THIS TORNADO WAS LOCATED 8 MILES EAST OF
MAGNOLIA...OR ABOUT 9 MILES SOUTHEAST OF MCCOMB...MOVING NORTHEAST
AT 30 MPH.
THE TORNADO WILL BE NEAR...
RURAL WALTHALL COUNTY AT 1150 AM CST
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3137 9023 3119 9011 3117 9011 3100 9051
3100 9053 3102 9055 3105 9056 3119 9054
TIME...MOT...LOC 1734Z 239DEG 30KT 3121 9029
$$
24000
WWUS54 KLIX 101759
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1158 AM CST THU JAN 10 2008
MSC113-147-101808-
/O.EXP.KLIX.TO.W.0005.000000T0000Z-080110T1800Z/
PIKE MS-WALTHALL MS-
1158 AM CST THU JAN 10 2008
...THE TORNADO WARNING FOR WALTHALL AND PIKE COUNTIES EXPIRES AT NOON
CST...
THE THUNDERSTORM APPEARS OT BE WEAKENING AS IT MOVES THROUGH
NORTHERN WALTHALL COUNTY IN MISSISSIPPI. ADDITIONAL STRONG TO SEVERE
STORMS WILL STILL BE POSSIBLE THROUGH THE AFTERNOON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3137 9023 3119 9011 3117 9011 3100 9051
3100 9053 3102 9055 3105 9056 3119 9054
TIME...MOT...LOC 1758Z 239DEG 30KT 3131 9009
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 10, 7:58 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 10, 7:58 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 758 AM CST THU JAN 10 2008 .UPDATE... UPDATED GRIDS AND WILL UPDATE TEXT PRODUCTS SHORTLY. FIRST UPDATE WAS FOR CANCELLATION OF DENSE FOG ADVISORY AND SECOND UPDATE IS FOR RECENTLY ISSUED TORNADO WATCH 16 WHICH IS IN EFFECT FOR PORTIONS OF THE NORTH AND WEST FORECAST AREA UNTIL 4 PM. && .PREV DISCUSSION... /ISSUED 452 AM CST THU JAN 10 2008/ SHORT TERM... MOST OF OUR ACTIVE WEATHER OVER THE NEXT WEEK WILL OCCUR TODAY AND TONIGHT. FIRST CONCERN EARLY THIS MORNING IS THE AREAS OF DENSE FOG THAT HAVE BEEN REPORTED SINCE LATE EVENING. THE FOG HAS NOT BEEN WIDESPREAD AND CONSISTENTLY PRODUCING VISIBILITIES OF 1/4 MILE OR LESS...HOWEVER...IT IS STILL PREVALENT ENOUGH TO JUSTIFY KEEPING THE DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM. INCREASING BOUNDARY LAYER WINDS...INSTABILITY...AND SHOWERS SHOULD CAUSE THE FOG TO LIFT AND VISIBILITIES TO IMPROVE BY MID MORNING. THE MAIN CONCERN TODAY IS SEVERE THUNDERSTORM AND HEAVY RAIN POTENTIAL. WATER VAPOR LOOPS SHOW A WELL DEFINED SHORTWAVE TROUGH MOVING EAST ACROSS THE PLAINS STATES WITH AN UPPER JET SPEED MAX LIFTING OUT OF CENTRAL TX INTO THE OZARKS. AT THE SURFACE...LOW PRESSURE IS WAY UP IN KS WITH A COLD FRONT EXTENDING SOUTH INTO CENTRAL TX. THE SHORTWAVE AND COLD FRONT ARE EXPECTED TO MAINTAIN THEIR INTENSITY AS THEY MOVE EASTWARD INTO THE LOWER MS VALLEY TODAY AND TONIGHT. UPPER LEVEL DIVERGENCE WILL BE HIGH AND COINCIDENT WITH THE STRONG LOW LEVEL MOISTURE FLUX CONVERGENCE ASSOCIATED WITH THE FRONTAL BAND. VERTICAL SHEAR WILL BE VERY FAVORABLE FOR SEVERE THUNDERSTORMS. INSTABILITY IS NOT EXPECTED TO BE HIGH...BUT MODEST BOUYANCY WITH CAPES OF 500 TO 1000 J/KG ARE LIKELY AS SURFACE DEWPOINTS ARE LIKELY TO REMAIN IN AT LEAST THE MID TO UPPER 60S AHEAD OF THE FRONT. THE ENTIRE AREA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH ALL MODES AND TYPES OF SEVERE WEATHER POSSIBLE FROM DISCREET SUPERCELLS...AND LINES WITH LEWPS AND BOWS ALONG THE MAIN LINE. THE AREA WITH THE HIGHEST VALUES OF SHEAR AND INSTABILITY IS LIKELY TO BE OVER AREAS NORTH OF LAKE PONTCHARTRAIN AND ACROSS SOUTH MS...AND A PORTION OF THIS AREA COULD BE UPGRADED TO A HIGHER RISK OF SEVERE LATER ONCE AREAS OF BETTER SURFACE HEATING BECOME ESTABLISHED. THE MOST ACTIVE TIME OF THUNDERSTORMS...SEVERE POTENTIAL...AND HEAVY RAINFALL WILL BE IN THE AFTERNOON FROM THE MCCOMB AREA TO NEAR BATON ROUGE...AND DURING THE LATE AFTERNOON AND EVENING HOURS FROM THE NEW ORLEANS AREA TO THE MS GULF COAST. THE COLD FRONT WILL MOVE THROUGH THE FORECAST AREA DURING THE LATE AFTERNOON AND EVENING HOURS AND RAIN WILL GENERALLY DIMINISH AND END WITH THE FRONTAL PASSAGE. COOLER AND DRIER AIR WILL MAKE ITS WAY INTO THE AREA LATER TONIGHT INTO FRIDAY AND SATURDAY. LONG TERM... AM KEEPING A DRY FORECAST THIS WEEKEND DESPITE AN OCCASIONAL /LIKE THE LATEST 06Z/ GFS RUN WHICH SHOWS A VERY POTENT SHORTWAVE TROUGH MOVING NEAR THE NORTHWEST AND CENTRAL GULF COAST SATURDAY NIGHT AND SUNDAY MORNING WITH RAIN SPREADING INLAND ACROSS THE FORECAST AREA. THE ECMWF CONTINUES TO SHOW A WEAKER UPPER SYSTEM AND ONLY MODEST SURFACE LOW DEVELOPMENT FROM THE CENTRAL INTO THE NORTHEAST GULF WITH SOME THREAT OF RAIN OVER THE COASTAL WATERS...AND WILL CONTINUE TO FAVOR THAT SOLUTION. ANOTHER WEATHER SYSTEM MAY BRING THE NEXT THREAT OF SHOWERS AND POSSIBLE THUNDERSTORMS THURSDAY INTO FRIDAY. AVIATION... VIS AND CIGS ARE GOING TO STAY WITHIN IFR CRITERIA UNTIL AFTER SUNRISE. WARMING AND STRONGER WINDS SHOULD DISPERSE THE FOG INTO LOW AND MID LEVEL DECKS BY MID MORNING OVER ALL TERMINALS. WINDS WILL GENERALLY BE VEERING FROM SOUTHEAST TO SOUTH OVER THE TAF PERIOD AND WILL REMAIN IN THE 10 KT RANGE DURING THE EARLY MORNING. THESE WINDS ARE EXPECTED TO INCREASE TO THE 15 KNOT RANGE BY LATE MORNING FOR ALL SITES. THERE IS ALSO A POSSIBILITY OF THUNDERSTORMS AT EACH TERMINAL STARTING AROUND NOON THROUGH MIDNIGHT FROM WEST TO EAST AS THE COLD FRONT MOVES THROUGH THE AREA. MARINE... NO MAJOR HEADLINES EXPECTED THROUGH TONIGHT. WILL HEADLINE FOR SCC(SMALL CRAFT EXERCISE CAUTION) AS SOUTHERLY WINDS INCREASE TO THE 15 TO 20 KNOT RANGE TODAY. SEA FOG WILL CONTINUE TO AFFECT THE NEAR SHORE COASTAL WATERS THROUGH ABOUT 10 AM. WINDS WILL GENERALLY BE SOUTHERLY AT 15 KTS TONIGHT BEFORE A COLD FRONT MOVES THROUGH THE REGION. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND INCREASE TO AROUND 20 KTS. SEAS WILL BUILD BEHIND THE FRONT AND TOP OUT AROUND 6 FEET BY THE 30 MILE MARKER. SEAS WILL BE LESS THAN 6 FEET WITH DISTANCES CLOSER TO SHORE. THE SURFACE HIGH WILL SLIDE EASTWARD ON SATURDAY CAUSING WINDS TO BECOME MORE EASTERLY AND SEAS TO SUBSIDE. ANOTHER SURFACE LOW IS EXPECTED TO DEVELOP OVER THE GULF AND MOVE NORTHEASTWARD STAYING SOUTH OF THE COASTAL WATERS. HIGH PRESSURE AGAIN BUILDS INTO THE COASTAL WATERS ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 43 60 37 / 90 60 10 0 BTR 74 46 62 39 / 90 60 10 0 MSY 75 51 61 45 / 70 80 10 0 GPT 73 50 62 40 / 60 80 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
Hazardous weather outlook, Jan 10, 10:15 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CST THU JAN 10 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-111200- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1015 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE RISK WILL INITIALLY BE GREATEST FROM THE BATON ROUGE AREA OF EAST CENTRAL LOUISIANA INTO SOUTHWEST MISSISSIPPI...AND SOUTH AND EAST TO AREAS NORTH AND WEST OF LAKE PONTCHARTRAIN. THE RISK OF SEVERE THUNDERSTORMS WILL SPREAD SOUTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS THE GREATER NEW ORLEANS AREA AND COASTAL SECTIONS OF SOUTHEAST LOUISIANA...INTO COASTAL SECTIONS OF MISSISSIPPI. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WITH THE HIGHEST RISK ACROSS AREAS NORTH OF LAKE PONTCHARTRAIN AND ACROSS SOUTH MISSISSIPPI. AREAS OF HEAVY RAIN ARE ALSO EXPECTED OVER PORTIONS OF THE AREA THIS AFTERNOON AND EVENING. WIDESPREAD RAINFALL AMOUNTS AROUND ONE INCH ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS OF 2 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jan 10, 8:44 AM CST, 2 hours 29 minutes before
LAZ034>036-046>048-101530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 844 AM CST THU JAN 10 2008 ...STRONG THUNDERSTORM AFFECTING THE FELICIANAS...POINTE COUPEE PARISH...AND NORTHERN PORTIONS OF BATON ROUGE... AT 843 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR KROTZ SPRINGS...OR ABOUT 3 MILES SOUTHWEST OF LIVONIA...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... NEW ROADS AND ERWINVILLE AT 900 AM. ST. FRANCISVILLE AT 915 AM. ZACHARY AT 930 AM. WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
Special weather statement, Jan 10, 9:34 AM CST, 1 hour 39 minutes before
LAZ035-036-MSZ068-069-101630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 934 AM CST THU JAN 10 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL CONTINUES TO DEVELOP OVER WEST AND EAST FELICIANA PARISHES MOVING NORTHEAST TOWARDS SOUTHWEST MISSISSIPPI COUNTIES OF WILKINSON AND AMITE... AT 932 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ABOUT 4 MILES SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... NORWOOD AND CLINTON AT 1000 AM. FELPS AND CENTREVILLE AT 1015 AM. LIBERTY AT 1030 AM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jan 10, 10:25 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1025 AM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TORNADO JACKSON 30.83N 91.21W
01/10/2008 EAST FELICIANA LA LAW ENFORCEMENT
POSSIBLE TORNADO DAMAGED BALLFIELDS IN JACKSON. DAMAGE TO
DUGOUTS REPORTED.
&&
PGRIGSBYSpecial weather statement, Jan 10, 10:28 AM CST, 45 minutes before
LAZ034-036-046>048-050-101730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1028 AM CST THU JAN 10 2008 ...STRONG THUNDERSTORM MOVING THROUGH THE BATON ROUGE METRO AREA... AT 1027 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL OVER ERWINVILLE...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... BATON ROUGE AIRPORT AND PORT ALLEN AT 1045 AM. ZACHARY AND BAKER AT 1100 AM. PRIDE AND GREENWELL SPRING AT 1115 AM. WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:05 PM CST | Dense Fog Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 10 hr |
| Jan 10, 9:42 AM CST | Severe Thunderstorm Warning | LIX | Amite | 15 min |
| Jan 10, 9:51 AM CST | Tornado Warning | LIX | Amite | 24 min |
| Jan 10, 10:16 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 48 min |
| Jan 10, 10:50 AM CST | Tornado Warning | LIX | Amite, Pike | 25 min |
| Jan 10, 11:10 AM CST | Tornado Warning | LIX | Pike | 35 min |
| Jan 10, 12:35 PM CST | Tornado Warning | LIX | Walthall | 25 min |
| Jan 10, 2:04 PM CST | Tornado Warning | LIX | Pearl River | 41 min |
| Jan 10, 3:56 PM CST | Tornado Warning | LIX | Harrison | 34 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.